Alert archive / Iowa / River Flood Warnings in 2007

River Flood Warning 6, NWS Sioux Falls, SD

August 20, 2007Clay County, Dickinson County, Iowa

NWS Sioux Falls, SD issued this river flood warning at Aug 20, 2007, 3:01 PM CDT for Clay County, Dickinson County, Iowa. It took effect at Aug 21, 2007, 7:00 AM CDT. It was in force for 51 hr.

The area

The counties it named.

The facts

Issued
Aug 20, 2007, 3:01 PM CDT (20:01 UTC)
In effect from
Aug 21, 2007, 7:00 AM CDT
Expired
Aug 23, 2007, 10:08 AM CDT
In force
51 hr
Issued by
NWS Sioux Falls, SD
Flood severity
Minor

Counties Clay County, IA, Dickinson County, IA

The radar

The Sioux Falls radar (KFSD), 134 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Sioux River at Spencer (SPWI4).

Action stage
9 ft
Minor stage
10 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KFSD 202001
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
301 PM CDT MON AUG 20 2007

...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN IOWA...

  LITTLE SIOUX RIVER AT SPENCER 
  LITTLE SIOUX RIVER AT LINN GROVE 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
WIDESPREAD RAINFALL OF 3 TO 5 INCHES HAS FALLEN ACROSS THE HEADWATERS
OF THE LITTLE SIOUX RIVER BASIN IN THE PAST 3 DAYS...AND ADDITIONAL
RAINFALL OF UP TO 1 INCH IS EXPECTED THROUGH TUESDAY MORNING.

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

IAC041-059-212001-
/O.NEW.KFSD.FL.W.0006.070821T1200Z-070825T1000Z/
/SPWI4.1.ER.070821T1200Z.070822T1200Z.070824T1000Z.NO/
301 PM CDT MON AUG 20 2007

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE SIOUX RIVER AT SPENCER.
* FROM TUESDAY MORNING TO LATE FRIDAY NIGHT .
* AT 01PM MONDAY THE STAGE WAS ESTIMATED AT 8.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 7 AM TUESDAY AND CREST NEAR 
  11.0 FEET BY WEDNESDAY AUGUST 22. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY FRIDAY AUGUST 24.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR 
  FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS 
  BEGINS.

$$

IAC021-212001-
/O.NEW.KFSD.FL.W.0007.070823T1800Z-070824T1200Z/
/LNNI4.1.ER.070823T1800Z.070823T1800Z.070824T0600Z.NO/
301 PM CDT MON AUG 20 2007

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* FROM THURSDAY AFTERNOON TO FRIDAY MORNING .
* AT 12PM MONDAY THE STAGE WAS 16.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE BY 
  1 PM THURSDAY.

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST 
         STAGE  STAGE  TIME      STAGE  TIME      

LITTLE SIOUX RIVER
SPWI4    10.0   E8.40 MON 1 PM    11.0  WED 7 AM  
LNNI4    18.0   16.37 MON 12 PM   18.0  THU 1 PM  

$$
MG
4 follow-up statements
000 
WGUS43 KFSD 202012 CCA
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
301 PM CDT MON AUG 20 2007

...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN IOWA...

  LITTLE SIOUX RIVER AT SPENCER 
  LITTLE SIOUX RIVER AT LINN GROVE 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
WIDESPREAD RAINFALL OF 3 TO 5 INCHES HAS FALLEN ACROSS THE HEADWATERS
OF THE LITTLE SIOUX RIVER BASIN IN THE PAST 3 DAYS...AND ADDITIONAL
RAINFALL OF UP TO 1 INCH IS EXPECTED THROUGH TUESDAY MORNING.

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

IAC041-059-212001-
/O.NEW.KFSD.FL.W.0006.070821T1200Z-070825T1000Z/
/SPWI4.1.ER.070821T1200Z.070822T1200Z.070824T1000Z.NO/
301 PM CDT MON AUG 20 2007

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE SIOUX RIVER AT SPENCER.
* FROM TUESDAY MORNING TO LATE FRIDAY NIGHT .
* AT 01PM MONDAY THE STAGE WAS ESTIMATED AT 8.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 7 AM TUESDAY AND CREST NEAR 
  11.0 FEET BY WEDNESDAY AUGUST 22. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY FRIDAY AUGUST 24.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR 
  FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS 
  BEGINS.

$$

IAC021-212001-
/O.NEW.KFSD.FL.W.0007.070823T1800Z-070824T1200Z/
/LNNI4.1.ER.070823T1800Z.070823T1800Z.070824T0600Z.NO/
301 PM CDT MON AUG 20 2007

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* FROM THURSDAY AFTERNOON TO FRIDAY MORNING .
* AT 12PM MONDAY THE STAGE WAS 16.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE BY 
  1 PM THURSDAY.

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST 
         STAGE  STAGE  TIME      STAGE  TIME      

LITTLE SIOUX RIVER
SPWI4    10.0   E8.40 MON 1 PM    11.0  WED 7 AM  
LNNI4    18.0   16.37 MON 12 PM   18.0  THU 1 PM
000 
WGUS83 KFSD 211556
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1056 AM CDT TUE AUG 21 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...

  LITTLE SIOUX RIVER AT SPENCER 
  LITTLE SIOUX RIVER AT LINN GROVE 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

IAC041-059-221556-
/O.EXT.KFSD.FL.W.0006.000000T0000Z-070824T1200Z/
/SPWI4.1.ER.070821T1312Z.070822T0600Z.070823T1200Z.NO/
1056 AM CDT TUE AUG 21 2007

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL FRIDAY MORNING .
* AT 07AM TUESDAY THE STAGE WAS ESTIMATED AT 9.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 11 AM TUESDAY AND CREST NEAR 
  10.8 FEET BY WEDNESDAY AUGUST 22. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY THURSDAY AUGUST 23.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR 
  FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS 
  BEGINS.. 

$$

IAC021-221556-
/O.EXT.KFSD.FL.W.0007.070823T0600Z-070824T0600Z/
/LNNI4.1.ER.070823T0600Z.070823T0600Z.070824T0000Z.NO/
1056 AM CDT TUE AUG 21 2007

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* FROM LATE WEDNESDAY NIGHT TO LATE THURSDAY NIGHT .
* AT 08AM TUESDAY THE STAGE WAS 17.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 1 AM 
  THURSDAY.

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST 
         STAGE  STAGE  TIME      STAGE  TIME      

LITTLE SIOUX RIVER
SPWI4    10.0   E9.90 TUE 7 AM    10.8  WED 1 AM  
LNNI4    18.0   17.00 TUE 8 AM    18.0  THU 1 AM
000 
WGUS83 KFSD 221428
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
928 AM CDT WED AUG 22 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...

  LITTLE SIOUX RIVER AT SPENCER 
  LITTLE SIOUX RIVER AT LINN GROVE 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

IAC041-059-231428-
/O.EXT.KFSD.FL.W.0006.000000T0000Z-070825T1600Z/
/SPWI4.1.ER.070821T1400Z.070823T0600Z.070824T1600Z.NO/
928 AM CDT WED AUG 22 2007

...FLOOD WARNING EXTENDED UNTIL 11 AM SATURDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL SATURDAY MORNING .
* AT 07AM WEDNESDAY THE STAGE WAS ESTIMATED AT 10.6 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 10.9 FEET BY THURSDAY AUGUST 
  23. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY AUGUST 24.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR 
  FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS 
  BEGINS.. 

$$

IAC021-231428-
/O.EXT.KFSD.FL.W.0007.070823T1500Z-070824T1200Z/
/LNNI4.1.ER.070823T1500Z.070823T1800Z.070824T0600Z.NO/
928 AM CDT WED AUG 22 2007

...FLOOD WARNING EXTENDED UNTIL 7 AM FRIDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* FROM THURSDAY MORNING TO FRIDAY MORNING .
* AT 08AM WEDNESDAY THE STAGE WAS 17.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 10 AM THURSDAY AND CREST NEAR 
  18.1 FEET BY THURSDAY AUGUST 23. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY FRIDAY AUGUST 24.

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST 
         STAGE  STAGE  TIME      STAGE  TIME      

LITTLE SIOUX RIVER
SPWI4    10.0  E10.60 WED 7 AM    10.9  THU 1 AM 
LNNI4    18.0   17.42 WED 8 AM    18.1  THU 1 PM
000 
WGUS83 KFSD 231508
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1008 AM CDT THU AUG 23 2007

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA...

  LITTLE SIOUX RIVER AT SPENCER 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...

  LITTLE SIOUX RIVER AT LINN GROVE 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

IAC041-059-231538-
/O.CAN.KFSD.FL.W.0006.000000T0000Z-070825T1600Z/
/SPWI4.N.ER.070821T1400Z.000000T0000Z.000000T0000Z.NO/
1008 AM CDT THU AUG 23 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* AT 09AM THURSDAY THE STAGE WAS 9.0 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 9.3 FEET 1 AM 
  FRIDAY.
* AT STAGES NEAR 9.5 FEET...THE LOWER LEFT BANK OVERFLOWS AND VERY 
  MINOR FLOODING OF LOW LANDS BEGINS.. 

$$

IAC021-241508-
/O.EXT.KFSD.FL.W.0007.000000T0000Z-070826T0000Z/
/LNNI4.1.ER.070824T1200Z.070824T1800Z.070825T1800Z.NO/
1008 AM CDT THU AUG 23 2007

...FLOOD WARNING EXTENDED UNTIL 7 PM SATURDAY... 

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL SATURDAY EVENING .
* AT 09AM THURSDAY THE STAGE WAS 17.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 7 AM FRIDAY AND CREST NEAR 
  18.1 FEET BY FRIDAY AUGUST 24. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY SATURDAY AUGUST 25.

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST 
         STAGE  STAGE  TIME      STAGE  TIME      

LITTLE SIOUX RIVER
SPWI4    10.0    9.00 THU 9 AM     9.3  FRI 1 AM  
LNNI4    18.0   17.74 THU 9 AM    18.1  FRI 1 PM

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Aug 20, 11:04 AM CDT, 3 hours 57 minutes earlier.

Area forecast discussion, Aug 20, 11:04 AM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1104 AM CDT MON AUG 20 2007

.DISCUSSION...
STORMS STRENGTHENED A BIT THIS MORNING WITH SOME ISOLATED WIND
DAMAGE OVER PARTS OF NORTHWEST IOWA BETWEEN ABOUT 900 AM CDT AND
1030 AM CDT. THIS WAS ON TOP OF WIDESPREAD HEAVY RAIN AND FLASH
FLOODING OVER PARTS OF SW MN AND NW IA.

FOR THIS AFTERNOON...BIG QUESTION ON HOW MUCH WE CAN RECOVER BEHIND
ONGOING MCS. NGH PROFILER WINDS AT 15Z IN 925-850MB LAYER RUNNING
ABOUT 240-260 DEGREES WHILE 12Z NAM ABOUT 190 DEGREES AND 12Z RUC
ABOUT 200 DEGREES. SO...INCOMING STRONG WAVE WILL NEED TO DO SOME
WORK TO BACK THE LOW LEVEL WIND FIELD TO THE VERY SUPPORTIVE SEVERE
ENVIRONMENT THAT BOTH MODELS INDICATE. WITH THIS IN MIND...BELIEVE
THAT THE BULK OF THE SEVERE POTENTIAL WILL BE ALONG THE FAR SOUTHERN
CWA INTO NORTHWEST IOWA...WHICH IS WHERE THE EXPECTED LOCATION OF
THE NEAR SFC BOUNDARY SHOULD BE. WILL ALSO HAVE SOME ISSUES WITH THE
CAP...BUT WITH A STRONG WAVE COMING IN...BELIEVE THAT THIS WILL BE
OVERCOME. AND WITH 4000 J/KG CAPE VIA A STRONG DRY PUNCH IN THE MID
LEVELS AND DECENT SHEAR...SEVERE STORMS ARE LIKELY. AND WITH LOW
LCLS...WOULD EXPECT TORNADOES TO BE AN ISSUE AS WELL. WILL SLOW
HEATING IN THE EAST A LITTLE.

08

&&

.AVIATION...
SCATTERED IFR AND MVFR CONDITIONS DEVELOPING BEHIND MCS. WILL ALSO
SEE POTENTIAL FOR SEVERE THUNDERSTORMS...ESPECIALLY NEAR KSUX...LATE
THIS AFTERNOON AND EARLY THIS EVENING.

&&

.PREV DISCUSSION...
ANOTHER UPR IMPULSE PUSHING ACRS THE DKTS THIS MORNING...AND SFC
BNDRY REALLY NOT IN A PLACE ALL THAT DIFFERENT FROM YDA AT THIS TIME.
SAME OLD SOPPY ATMOSPHERE AS WELL.  NICE COMPLEX OF STORMS CONTINUES
TO EAST...INEXPLICABLY IN WELL IN WAKE OF EXITING WAVE AND BENEATH
STRONG DRYING PUSH ALFT. LKLY THAT THIS HELPED TO DESTABILIZE AREA
OF TRAILING BNDRY...AND WITH NLG PROFILER/FSD VWP CONTINUING TO SHOW
A CLASSIC WAA PATTERN...REGENERATION HAS CONTINUED UNTIL EFFECT OF
UPSTREAM WAVE CLOSING IN.  MAIN CONCERNS AGAIN SURROUND CONVECTIVE
NATURE NEXT SEVERAL DAYS...SPECIFICALLY HEAVY RAINFALL THREAT...
AND THEN AN INCREASING THREAT FOR SEVERE STORMS AS MID LVL WNDS
STRENGTHEN WITH APPROACHING UPR TROUGH.

ELEVATED STORMS ALSO WL PUSH FROM CNTRL INTO ERN SD THIS MORNING...
FAIRLY WELL TIMED WITH 750ISH THETA E ADVECTION. SHUD SEE ACTIVITY
BE FAIRLY PERSISTENT MOVING EWRD AS NO SIGNS THAT THETA E ADVECTION
WL CEASE...ESPLY THRU NRN CWA...BUT SOME DECREASING INTENSITY WITH
PROGRESS. LKLY TO LINK UP WITH FORMER MENTIONED I90 CONVECTION.
HOWEVER...ITS WAVE SEEN OVER YELLOWSTONE VCNTY THAT WL BE THE BIG
PLAYER FOR AFTN CONVECTIVE THREAT. PLUME OF STEEP MID LVL LAPSE
RATES FOLLOWING MORNING WAVE...WHICH SHUD SLOW UP CONVECTION FOR A
TIME BEHIND FEATURE.  INSTABILITY WL BECOME QUITE FORMIDIBLE...
ESTIMATED 3-4KJ/KG CAPE WITH DEEP AND DISTRIBUTED SHEAR OF ARND 50
KTS. CONCERN AREA IS SPECIFIALLY FAR SERN SD...NERN NEBRASKA...AND
MOST OF NW IA AND I90 AREA OF SW MN...WITH GREATEST THREAT TOWARD
KSUX AREA. SHEAR/THERMO PARAMETERS INDICATE THAT IN ADDITION TO VERY
LARGE HAIL AND DAMAGING WIND THREAT WITH DISCRETE SUPERCELLS...
WL ALSO HAVE TO GIVE SERIOUS WATCH TO TORNADIC THREAT NR BOUNDARIES
WITH SFC WAVE IN NERN NEBRASKA ENHANCING THREAT LOCALLY.

FFG HAS BEEN PUMMELLED BY REPEATED HEAVY RAINS ACRS AREAS OF SW MN
AND NW IA LAST COUPLE DAYS...LOW ENOUGH THAT EVEN A MODEST WARM
CLOUD STORM COULD EASILY FORCE THE ISSUE. WENT AHEAD AND ISSUED FFA
FOR MUCH OF SW MN AND ERN PORTIONS OF NW IA FOR AFTN/TONIGHT. THIS
DOES NOT MEAN THRAT DOES NOT EXIST THIS MORNING FOR MORE LOCALIZED
AREA...AND THAT WOULD BE THE REGENERATIVE AREA ALONG THE I90
CORRIDOR IN SW MN. PCPN SHUD VASTLY TAPER OFF AFTER MIDNIGHT...
LAST IN FAR ERN AREAS...AS CONDITIONS STABILIZE FOR THE MOMENT.

HERCULEAN TASK TO TRY AND PIN DOWN ANYTHING AFTER TONIGHT...AS
GUIDANCE DIVERGING TO A POINT THAT BOUNDARY LOCATION AND WAVE TIMING
DOES NOT MATCH RUN TO RUN AND MODEL TO MODEL IN THE LEAST BIT. FOR
THE MOST PART...DID NOT OFFER UP A GREAT DEAL OF CHANGE TO THE GRAND
SENSE OF THE FCST BEYOND THIS POINT.  ANOTHER STRONG IMPULSE LOOKS
TO SWING THRU CYCLONIC UPR FLOW ON TUE AFTN/EVNG...AND DEPENDING IF
MAIN BNDRY IS WELL TO NW AT 00Z WED PER EC/NAM...WELL S PER
UK/GFS...OR BISECTING CWA PER CANADIAN...WL VASTLY DETERMINE
DISTRIBUTION OF CONVECTION AS WELL AS SVR THREAT. FOR THE TIME...
KEPT THE MINORITY BUT MIDDLE OF THE ROAD APPROACH...WHICH WOULD
AGAIN BRING HEAVY RAINFALL THREAT FOR MUCH OF SERN 1/3 OF CWA...
AS WELL AS A STRONG SEVERE WEATHER THREAT FOR MAINLY EVNG...AS
CAPPING AHEAD OF NEXT WK SHUD KEEP DAMPER ON ACTION UNTIL WAVE
APPROACHES LATE IN DAY.

WL HAVE TO WATCH FOR HEAVY RAIN THREAT AGAIN WED NIGHT THRU SRN
AREAS...WITH STALLING BNDRY JUST TO S...SETTING UP A GOOD JET
ENTRANCE DYNAMICAL SITUATION.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH LATE
     TONIGHT FOR IAZ002-003-013-014-022.
MN...FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH LATE
     TONIGHT FOR MNZ071-072-080-081-089-090.
NE...NONE.
SD...NONE.

&&

CHAPMAN
Hazardous weather outlook, Aug 20, 11:44 AM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1144 AM CDT MON AUG 20 2007

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-211200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1144 AM CDT MON AUG 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
A VERY FAVORABLE ENVIRONMENT FOR SEVERE WEATHER WILL DEVELOP BY
LATE THIS AFTERNOON...ESPECIALLY NEAR THE MISSOURI RIVER BORDERING
NEBRASKA...INTO NORTHWEST IOWA. THERE IS A FAIRLY HIGH THREAT OF BOW
ECHO DEVELOPMENT...WHICH COULD RESULT IN HAIL TO THE SIZE OF GOLF
BALLS...70 MPH WIND GUSTS AND A FEW TORNADOES. ALONG WITH THE SEVERE
POTENTIAL...VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE. PLEASE BE
PREPARED FOR RAPIDLY CHANGING CONDITIONS THIS AFTERNOON.

FLOODING...
THUNDERSTORMS THAT DEVELOP LATE THIS AFTERNOON WILL HAVE THE
POTENTIAL TO PRODUCE RAINFALL RATES OF 1 O 2 INCHES PER HOUR.
THIS HEAVY ACTIVITY SHOULD BE MAINLY SOUTH OF A PARKSTON TO
SPENCER IOWA LINE. ADDITIONALLY...HEAVY RAIN THAT FELL LAST NIGHT
AND EARLY THIS MORNING WILL CAUSE RIVERS TO RISE TO NEAR BANKFUL
OVER PARTS OF SOUTHWEST MINNESOTA AND NORTHWEST IOWA. IF THE
HEAVY RAINFALL EXPECTED TONIGHT OCCURS A LITTLE FARTHER NORTH
THAN EXPECTED...THESE RIVERS MAY BE PUSHED BEYOND BANKFUL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER ROUND OF POTENTIALLY SEVERE STORMS WILL GENERATE TOWARD
TUESDAY EVENING ACROSS FAR SOUTHEAST SOUTH DAKOTA AND SOUTHWEST
MINNESOTA...PUSHING THROUGH NORTHEAST NEBRASKA AND NORTHWEST IOWA
IN THE EVENING.  HAIL TO GOLFBALL SIZE AND DAMAGING WINDS ARE
POSSIBLE. THERE IS ALSO AN ADDITIONAL THREAT OF VERY HEAVY
RAINFALL OVER AREAS SOUTH OF A LINE FROM WINDOM TO VERMILLION.

THUNDERSTORMS WITH MORE HEAVY RAIN POTENTIAL WILL OCCUR FROM LATE
WEDNESDAY INTO THURSDAY MORNING...WITH THE GREATEST THREAT ALONG
AND SOUTH OF INTERSTATE 90.

THE CHANCE FOR HEAVY RAIN PRODUCING THUNDERSTORMS WILL CONTINUE
INTO EARLY FRIDAY...MAINLY FROM FAR SOUTHEAST SOUTH DAKOTA AND
NORTHEAST NEBRASKA...THROUGH NORTHWEST IOWA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY AFTER 300 PM CDT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

08

In the hours before

Local storm report, Aug 20, 9:14 AM CDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
914 AM CDT MON AUG 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     FLASH FLOOD      BIGELOW                 43.51N 95.69W
08/20/2007                   NOBLES             MN   TRAINED SPOTTER

            STREET FLOODING IN BIGELOW

0845 AM     FLASH FLOOD      WORTHINGTON             43.63N 95.60W
08/20/2007                   NOBLES             MN   LAW ENFORCEMENT

            FLASH FLOODING IN DOWNTOWN WORTHINGTON

0845 AM     FLASH FLOOD      10 WSW JACKSON          43.57N 95.17W
08/20/2007                   JACKSON            MN   LAW ENFORCEMENT

            HIGHWAY 86 SOUTH OF I 90 HAD WATER OVER HIGHWAY. WATER
            RECEDED AS OF 9 AM.

0845 AM     FLASH FLOOD      17 WSW JACKSON          43.53N 95.30W
08/20/2007                   JACKSON            MN   LAW ENFORCEMENT

            COUNTY ROADS 9 AND 34 UNDERWATER

0845 AM     FLASH FLOOD      OKABENA                 43.74N 95.32W
08/20/2007                   JACKSON            MN   TRAINED SPOTTER

            STREET FLOODING IN OKABENA. ALSO WINDS GUSTING TO 45 MPH.

0902 AM     HAIL             LE MARS                 42.79N 96.17W
08/20/2007  E1.00 INCH       PLYMOUTH           IA   TRAINED SPOTTER

            DIME TO QUARTER SIZED HAIL

&&

MJF
Local storm report, Aug 20, 9:24 AM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
924 AM CDT MON AUG 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     FLASH FLOOD      SPIRIT LAKE             43.42N 95.11W
08/20/2007                   DICKINSON          IA   EMERGENCY MNGR

            STREET FLOODING...WATER OVER CURBS

&&

MG
Local storm report, Aug 20, 9:30 AM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
930 AM CDT MON AUG 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 AM     HAIL             LE MARS                 42.79N 96.17W
08/20/2007  E0.75 INCH       PLYMOUTH           IA   TRAINED SPOTTER

&&

MJF
Local storm report, Aug 20, 10:00 AM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1000 AM CDT MON AUG 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLASH FLOOD      ORANGE CITY             43.00N 96.06W
08/20/2007                   SIOUX              IA   BROADCAST MEDIA

            2 CARS WASHED OFF ROAD NEAR HWY 10 IN ORANGE CITY AREA.

&&

MJF
Local storm report, Aug 20, 10:08 AM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1008 AM CDT MON AUG 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     TSTM WND GST     4 SW ALTA               42.63N 95.36W
08/20/2007  E60 MPH          BUENA VISTA        IA   TRAINED SPOTTER

            2-3 INCH DIAMETER BRANCHES.

&&

MJF
Local storm report, Aug 20, 10:14 AM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1014 AM CDT MON AUG 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 AM     TSTM WND GST     STORM LAKE              42.65N 95.20W
08/20/2007  E70 MPH          BUENA VISTA        IA   LAW ENFORCEMENT

            TREE DOWN

0939 AM     TSTM WND GST     CHEROKEE                42.75N 95.55W
08/20/2007  E60 MPH          CHEROKEE           IA   TRAINED SPOTTER

            BRANCHES DOWN.

&&

MJF

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 3:48 AM CDTFlash Flood WatchFSDBuena Vista, Cherokee, Clay, Dickinson, Ida, O'Brien and 4 more20 hr
Aug 20, 9:02 AM CDTSevere Thunderstorm WarningFSDPlymouth28 min
Aug 20, 9:12 AM CDTSevere Thunderstorm WarningFSDCherokee, O'Brien, Sioux48 min
Aug 20, 9:46 AM CDTSevere Thunderstorm WarningFSDBuena Vista29 min
Aug 20, 10:15 AM CDTSevere Thunderstorm WarningFSDBuena Vista30 min
Aug 20, 3:01 PM CDTRiver Flood WarningFSDBuena Vista7 days

Nearby

River Flood Warnings in Iowa, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.